Alert archive / Indiana / Wind Chill Advisories in 2015

Wind Chill Advisory 3, NWS Indianapolis, IN

February 14, 201533 counties in Indiana

NWS Indianapolis, IN issued this wind chill advisory at Feb 14, 2015, 3:49 AM EST for 33 counties in Indiana. It took effect at Feb 14, 2015, 7:00 PM EST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Feb 14, 2015, 3:49 AM EST (08:49 UTC)
In effect from
Feb 14, 2015, 7:00 PM EST
Expired
Feb 15, 2015, 10:00 AM EST
In force
15 hr
Issued by
NWS Indianapolis, IN
All 33 counties

Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Madison County, IN, Marion County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN

The radar

The Indianapolis radar (KIND), 9 km from the middle of the area, began a volume at 08:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 8.8 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2015-02-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2015-02-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 178 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1381 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
178 m²/s²
0-3 km storm-relative helicity
368 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

400 
WWUS43 KIND 140849
WSWIND

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
349 AM EST SAT FEB 14 2015

...BITTERLY COLD WIND CHILLS EXPECTED THIS EVENING INTO SUNDAY MORNING...

INZ021-028>031-035>049-051>057-062>065-071-072-141700-
/O.NEW.KIND.WC.Y.0003.150215T0000Z-150215T1500Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR-JACKSON-
JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...SEYMOUR
349 AM EST SAT FEB 14 2015

...WIND CHILL ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM
EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO
10 AM EST SUNDAY. 

* WIND CHILL VALUES: AS LOW AS -15 TO -20 DEGREES.

* TIMING: WIND CHILLS WILL DROP BELOW ZERO AS EARLY AS THIS
  AFTERNOON...WITH THE LOWEST WIND CHILL VALUES OCCURRING THIS
  EVENING AND OVERNIGHT. SINGLE DIGIT WIND CHILLS BELOW ZERO MAY
  PERSIST INTO EARLY MONDAY ACROSS PORTIONS OF CENTRAL INDIANA.

* IMPACTS: BITTERLY COLD WIND CHILLS CAN QUICKLY LEAD TO
  HYPOTHERMIA AND FROST BITE TO EXPOSED SKIN IF PRECAUTIONS ARE
  NOT TAKEN. BE CAREFUL TO LIMIT EXPOSURE OF PETS TO THE COLD AS
  WELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

NIELD
4 follow-up statements
834 
WWUS43 KIND 142039
WSWIND

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
339 PM EST SAT FEB 14 2015

...BITTERLY COLD WIND CHILLS EXPECTED THIS EVENING INTO SUNDAY
MORNING...

INZ021-028>031-035>049-051>057-062>065-071-072-150445-
/O.CON.KIND.WC.Y.0003.150215T0000Z-150215T1500Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR-JACKSON-
JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...SEYMOUR
339 PM EST SAT FEB 14 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 10 AM EST SUNDAY...

* WIND CHILL VALUES: AS LOW AS -15 TO -20 DEGREES.

* TIMING: WIND CHILLS WILL DROP BELOW ZERO TONIGHT...WITH THE
  LOWEST WIND CHILL VALUES NEAR DAYBREAK. SINGLE DIGIT WIND
  CHILLS BELOW ZERO MAY PERSIST INTO EARLY MONDAY ACROSS PORTIONS
  OF CENTRAL INDIANA.

* IMPACTS: BITTERLY COLD WIND CHILLS CAN QUICKLY LEAD TO 
  HYPOTHERMIA AND FROST BITE TO EXPOSED SKIN IF PRECAUTIONS ARE 
  NOT TAKEN. BE CAREFUL TO LIMIT EXPOSURE OF PETS TO THE COLD AS 
  WELL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

KOCH
468 
WWUS43 KIND 150233
WSWIND

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
933 PM EST SAT FEB 14 2015

...BITTERLY COLD WIND CHILLS EXPECTED THROUGH SUNDAY MORNING...

INZ021-028>031-035>049-051>057-062>065-071-072-151045-
/O.CON.KIND.WC.Y.0003.000000T0000Z-150215T1500Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR-JACKSON-
JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...SEYMOUR
933 PM EST SAT FEB 14 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY...

* WIND CHILL VALUES: AS LOW AS -15 TO -20 DEGREES.

* TIMING: SUBZERO WIND CHILLS ARE EXPECTED TONIGHT...WITH THE
  LOWEST WIND CHILL VALUES NEAR DAYBREAK. SINGLE DIGIT WIND CHILLS
  BELOW ZERO MAY PERSIST INTO EARLY MONDAY ACROSS PORTIONS OF
  CENTRAL INDIANA.

* IMPACTS: BITTERLY COLD WIND CHILLS CAN QUICKLY LEAD TO 
  HYPOTHERMIA AND FROST BITE TO EXPOSED SKIN IF PRECAUTIONS ARE 
  NOT TAKEN. BE CAREFUL TO LIMIT EXPOSURE OF PETS TO THE COLD AS 
  WELL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

RYAN
425 
WWUS43 KIND 150908
WSWIND

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
408 AM EST SUN FEB 15 2015

...BITTERLY COLD WIND CHILLS EXPECTED THROUGH THIS MORNING...
...ACCUMULATING SNOWFALL EXPECTED ACROSS SOUTHERN PORTIONS OF
CENTRAL INDIANA TONIGHT INTO MONDAY...

INZ062>065-071-072-151715-
/O.NEW.KIND.WW.Y.0007.150216T0000Z-150217T0000Z/
/O.CON.KIND.WC.Y.0003.000000T0000Z-150215T1500Z/
MONROE-BROWN-BARTHOLOMEW-DECATUR-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...BLOOMINGTON...COLUMBUS...SEYMOUR
408 AM EST SUN FEB 15 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...
...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO
7 PM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOWFALL...WHICH IS IN EFFECT FROM 7 PM THIS
EVENING TO 7 PM EST MONDAY. A WIND CHILL ADVISORY REMAINS IN
EFFECT UNTIL 10 AM EST THIS MORNING.

* MAIN IMPACT: ROADS MAY BECOME SLIPPERY DUE TO SNOW...TRAVEL MAY
  BECOME DIFFICULT.

* ACCUMULATIONS: 2-4 INCHES IN THE BLOOMINGTON AND COLUMBUS
  AREAS...3-5 INCHES IN THE SEYMOUR AND NORTH VERNON AREAS.

* TIMING: SNOWFALL WILL OVERSPREAD THE AREA AS EARLY AS SUNDAY
  EVENING...AND CONTINUE OVERNIGHT INTO MONDAY.

* WIND CHILL VALUES: WIND CHILLS AS LOW AS -15 CAN BE EXPECTED
  THROUGH 10 AM TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

INZ060-061-067>070-151715-
/O.NEW.KIND.WW.Y.0007.150216T0000Z-150217T0000Z/
SULLIVAN-GREENE-KNOX-DAVIESS-MARTIN-LAWRENCE-
INCLUDING THE CITIES OF...VINCENNES...BEDFORD
408 AM EST SUN FEB 15 2015

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO
7 PM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOWFALL...WHICH IS IN EFFECT FROM 7 PM THIS
EVENING TO 7 PM EST MONDAY.

* MAIN IMPACT: ROADS MAY BECOME SLIPPERY DUE TO SNOW...TRAVEL MAY
  BECOME DIFFICULT.

* ACCUMULATIONS: 2-4 INCHES IN THE SULLIVAN AND BLOOMFIELD
  AREAS...3-6 INCHES IN THE VINCENNES...WASHINGTON AND BEDFORD
  AREAS.

* TIMING: SNOWFALL WILL OVERSPREAD THE AREA BEGINNING SUNDAY
  EVENING...AND CONTINUE OVERNIGHT INTO MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

INZ021-028>031-035>049-051>057-151500-
/O.CON.KIND.WC.Y.0003.000000T0000Z-150215T1500Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE
408 AM EST SUN FEB 15 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING. 

* TIMING: SUBZERO WIND CHILLS ARE EXPECTED...WITH THE LOWEST WIND
  CHILL VALUES OF NEAR -15 NEAR DAYBREAK. SINGLE DIGIT WIND CHILLS
  BELOW ZERO MAY PERSIST INTO EARLY MONDAY ACROSS PORTIONS OF
  CENTRAL INDIANA.

* IMPACTS: BITTERLY COLD WIND CHILLS CAN QUICKLY LEAD TO 
  HYPOTHERMIA AND FROST BITE TO EXPOSED SKIN IF PRECAUTIONS ARE 
  NOT TAKEN. BE CAREFUL TO LIMIT EXPOSURE OF PETS TO THE COLD AS 
  WELL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

NIELD
525 
WWUS43 KIND 151454
WSWIND

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
954 AM EST SUN FEB 15 2015

...ACCUMULATING SNOWFALL EXPECTED ACROSS SOUTHERN PORTIONS OF
CENTRAL INDIANA TONIGHT INTO MONDAY...

INZ062>065-071-072-152300-
/O.EXP.KIND.WC.Y.0003.000000T0000Z-150215T1500Z/
/O.CON.KIND.WW.Y.0007.150216T0000Z-150217T0000Z/
MONROE-BROWN-BARTHOLOMEW-DECATUR-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...BLOOMINGTON...COLUMBUS...SEYMOUR
954 AM EST SUN FEB 15 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 7 PM THIS
EVENING TO 7 PM EST MONDAY...
...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM EST THIS MORNING...

THE WIND CHILL ADVISORY WILL EXPIRE AT 10 AM EST THIS MORNING. A
WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 7 PM EST MONDAY. 

* MAIN IMPACT: ROADS MAY BECOME SLIPPERY DUE TO SNOW...TRAVEL 
  MAY BECOME DIFFICULT. 

* ACCUMULATIONS: 2-4 INCHES IN THE BLOOMINGTON AND COLUMBUS 
  AREAS...3-5 INCHES IN THE SEYMOUR AND NORTH VERNON AREAS. 

* TIMING: SNOWFALL WILL OVERSPREAD THE AREA AS EARLY AS THIS
  EVENING...AND CONTINUE OVERNIGHT INTO MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

INZ021-028>031-035>049-051>057-151600-
/O.EXP.KIND.WC.Y.0003.000000T0000Z-150215T1500Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE
954 AM EST SUN FEB 15 2015

...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM EST THIS MORNING...

THE WIND CHILL ADVISORY WILL EXPIRE AT 10 AM EST THIS MORNING. 

&&

$$

INZ060-061-067>070-152300-
/O.CON.KIND.WW.Y.0007.150216T0000Z-150217T0000Z/
SULLIVAN-GREENE-KNOX-DAVIESS-MARTIN-LAWRENCE-
INCLUDING THE CITIES OF...VINCENNES...BEDFORD
954 AM EST SUN FEB 15 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 7 PM THIS
EVENING TO 7 PM EST MONDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 7 PM THIS
EVENING TO 7 PM EST MONDAY. 

* MAIN IMPACT: ROADS MAY BECOME SLIPPERY DUE TO SNOW...TRAVEL 
  MAY BECOME DIFFICULT. 

* ACCUMULATIONS: 2-4 INCHES IN THE SULLIVAN AND BLOOMFIELD 
  AREAS...3-6 INCHES IN THE VINCENNES...WASHINGTON AND BEDFORD 
  AREAS. 

* TIMING: SNOWFALL WILL OVERSPREAD THE AREA BEGINNING THIS EVENING...AND
  CONTINUE OVERNIGHT INTO MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this wind chill advisory went out at Feb 14, 3:34 AM EST, 15 minutes earlier.

Area forecast discussion, Feb 14, 3:34 AM EST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
334 AM EST SAT FEB 14 2015

.UPDATE...
AVIATION SECTIONS UPDATED.

&&

.SYNOPSIS...
ISSUED AT 300 PM EST FRI FEB 13 2015

THE COLD WILL CONTINUE OVER THE NEXT WEEK AS A COUPLE MORE ARCTIC
SYSTEMS PLUNGE SOUTHEAST ACROSS THE AREA. MUCH OF THE PERIOD SHOULD
BE DRY. AN EXCEPTION WILL BE SATURDAY AND SATURDAY NIGHT WHEN MINOR
SNOW ACCUMULATION IS POSSIBLE ESPECIALLY ACROSS NORTHEASTERN PARTS
OF CENTRAL INDIANA. IT WILL ALSO BE WINDY SATURDAY AFTERNOON AND
EVENING IN THE WAKE OF THE FIRST ARCTIC FRONT.

&&

.NEAR TERM /TONIGHT THROUGH SATURDAY NIGHT/...
ISSUED AT 1010 PM EST FRI FEB 13 2015

CLOUDS HAVE EXPANDED ACROSS MUCH OF THE OHIO VALLEY THIS EVENING
AHEAD OF A STRONG ARCTIC BOUNDARY MOVING QUICKLY THROUGH THE UPPER
MIDWEST AND WESTERN GREAT LAKES. TEMPS REMAINED IN THE MID AND UPPER
20S AS OF 03Z.

MUCH OF THE REST OF THE NIGHT WILL BE QUIET ACROSS CENTRAL
INDIANA...BUT THE ARRIVAL OF THE BOUNDARY OVER NORTHERN PORTIONS OF
THE FORECAST AREA PRIOR TO DAYBREAK REMAINS THE PRIMARY FOCUS
OVERNIGHT. RAP/HRRR/WRF GUIDANCE ALL BRING THE FRONT INTO THE
NORTHERN WABASH VALLEY BY 10-11Z...PROGRESSING SOUTH RAPIDLY ACROSS
THE REST OF THE FORECAST AREA SATURDAY MORNING. POTENTIAL FOR
SCATTERED SNOW SHOWERS IN THE 1-2 HOURS PRIOR TO DAYBREAK OVER
NORTHERN COUNTIES AS THE FRONT APPROACHES AND PASSES AND WILL
MAINTAIN CHANCE POPS IN THESE AREAS. THESE SNOW SHOWERS WILL HAVE
THE POTENTIAL TO PRODUCE RAPID DROPS IN VISIBILITY AND MAKE TRAVEL
MORE DIFFICULT SATURDAY MORNING.

WINDS WILL STEADILY INCREASE OVERNIGHT...WITH GUSTS IN EXCESS OF
25MPH ONCE THE FRONT PASSES. BUMPED LOW TEMPS UP A COUPLE DEGREES
ACROSS MUCH OF THE AREA WITH CLOUDS MORE PREVALENT THAN ORIGINALLY
ANTICIPATED. EXPECT MOST LOCALES FALLING INTO THE LOWER AND MIDDLE
20S...WITH TEMPS TUMBLING SATURDAY BEHIND THE FRONT.

ZONE AND GRID UPDATES OUT...PREVIOUS DISCUSSION FOLLOWS.

THE MAIN FOCUS FOR THE NEAR TERM WILL BE ON POPS AND SNOW AMOUNTS.

GOOD CLUSTERING OF THE 12Z DETERMINISTIC MODELS AND MEAN
ENSEMBLES...SO WILL USE A BLEND WHICH SUGGESTS UPPER LOW CURRENTLY
OVER NORTHEASTERN SASKATCHEWAN WILL MOVE TO JUST NORTHEAST OF SAULT
STE. MARIE ONTARIO BY 12Z SATURDAY AND TO NEAR TORONTO BY 00Z
SUNDAY. AN ASSOCIATED TROUGH WILL EXTEND FROM THE LOW SOUTHWESTWARD
ACROSS NORTHERN WISCONSIN AND CENTRAL MINNESOTA AT 12Z SATURDAY.
THIS TROUGH WILL PIVOT QUICKLY EAST ACROSS CENTRAL INDIANA FROM
12Z-18Z SATURDAY ALLOWING AN ARCTIC FRONT TO PLUNGE SOUTHEAST ACROSS
THE AREA DURING THE MORNING AND EARLY AFTERNOON. DECENT
FRONTOGENESIS AND DEEP MOISTURE WILL BE ALONG AND AHEAD OF THE
ARCTIC FRONT AND SHOULD ALLOW FOR A BRIEF PERIOD OF MODERATE SNOW TO
SPREAD SOUTH ACROSS THE FORECAST AREA STARTING NEAR 12Z IN THE NORTH
AND ENDING AROUND 18Z OR SO IN THE SOUTH. IN ADDITION...STRONG
NORTHWESTERLY BOUNDARY LAYER WINDS OFF LAKE MICHIGAN SHOULD ALLOW
FOR SOME LAKE EFFECT SNOW ACROSS OUR NORTHEASTERN COUNTIES. COULD
SEE AN INCH OR MORE THERE BY SATURDAY NIGHT WITH LESSER AMOUNTS TO
THE SOUTHWEST. WENT WITH SMALL POPS NORTH OVERNIGHT AND LIKELY POPS
NORTHEAST TAPERING OFF TO CHANCE POPS SOUTHWEST TOMORROW.

MEANWHILE...IT WILL BE WINDY BEHIND THE FRONT WITH BUFKIT SUGGESTING
SURFACE WINDS TO NEAR 25 KNOTS AND GUSTS TO NEAR 35KNOTS SATURDAY
AFTERNOON. THE WINDS COMBINED WITH THE ARCTIC AIR WILL PRODUCE WIND
BELOW ZERO WIND CHILLS OVER THE AREA SATURDAY AFTERNOON THROUGH
SUNDAY MORNING. AREAS NEAR AND NORTH OF INTERSTATE 70 COULD SEE IT
REACH WIND CHILL ADVISORY CRITERIA WHICH GOES FROM 15 TO 24 BELOW
ZERO. FOR NOW WILL PUT THIS IN A SPECIAL WEATHER STATEMENT AND THEN
RE-EVALUATE TONIGHT. THE WINDS AND SNOW COULD ALSO REDUCE THE
VISIBILITY AT TIMES ON SATURDAY AND SATURDAY NIGHT.

WENT WITH SIMILAR 12Z MOS TEMPERATURES ON SATURDAY WITH THE MERCURY
TO DROP IN THE AFTERNOON. FINALLY...WENT ON THE NOT AS COLD 12Z GFS
SIDE ON SATURDAY NIGHT WITH LINGERING BOUNDARY LAYER MOISTURE
SUGGESTING CLOUDS WILL HANG AROUND.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY/...
ISSUED AT 300 PM EST FRI FEB 13 2015

MAIN FOCUS FOR THE SHORT TERM WILL BE ON SUNDAY MORNING TEMPERATURES
AND WIND CHILLS ALONG WITH SNOW CHANCES SUNDAY NIGHT.

ARCTIC HIGH PRESSURE TO SETTLE OVER THE AREA THROUGH THE PERIOD.
HOWEVER...PREFERRED 12Z ECMWF HAS AN INVERTED SURFACE TROUGH FROM
ACROSS THE MISSISSIPPI VALLEY AND AN UPPER WAVE APPROACHING THE OHIO
VALLEY IN THE FAST NORTHWEST FLOW ON THE FRONT SIDE OF THE STAGNANT
WEST COAST RIDGE. THIS COULD ALLOW FOR SOME SNOW TO SINK INTO OUR
SOUTHWESTERN COUNTIES SUNDAY NIGHT. OTHERWISE...THE COLD WILL
CONTINUE...ONLY SLIGHTLY MODERATING THROUGH MONDAY. NORTHERN
COUNTIES WILL NOT SEE A WIND CHILL ON THE POSITIVE SIDE UNTIL LATE
MONDAY MORNING. SHOULD SEE A DECENT AMOUNT OF CLOUD COVER THROUGH
THE PERIOD WHICH FAVORS THE NOT AS COLD GFS MOS REGARDING
TEMPERATURES.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...

ISSUED AT 228 AM EST SAT FEB 14 2015

LITTLE CHANGE IN THE ECMWF AND GFS DURING THIS RUN. BROAD
TROUGHING WILL BE IN PLACE ALOFT ACROSS THE EASTERN UNITED
STATES...ALLOWING FOR A CONTINUOUS SPILL OF COLD...ARCTIC...DRY
CONTINENTAL AIR INTO THE OHIO VALLEY AND GREAT LAKES. MEANWHILE
SURFACE HIGH PRESSURE LOOKS TO REMAIN IN PLACE OVER THE MIDDLE
MISSISSIPPI RIVER VALLEY...ALLOWING FOR A NEARLY CONTINUOUS FLOW
OF COLD NORTH TO NORTHWEST WINDS.

BELOW NORMAL TEMPS AND ALONG WITH DRY WEATHER IS EXPECTED THROUGH
THE PERIOD.

&&

.AVIATION /DISCUSSION FOR THE 140900Z IND TAF UPDATE/...

ONGOING TAF IN GOOD SHAPE. MVFR CIGS OVER ILLINOIS AND MW INDIANA
LOOK ON TRACK TO ARRIVE IN THE NEXT 2-3 HOURS AHEAD OF THE COLD
FRONT. LITTLE TO NO CHANGES NEEDED AT THIS TIME.

PREVIOUS DISCUSSION BELOW

/DISCUSSION FOR THE 140600Z TAFS/...
ISSUED AT 1132 PM EST FRI FEB 13 2015

CEILINGS GENERALLY 040-050 EXPECTED TO DROP INTO THE MVFR CATEGORY
FROM NORTHWEST TO SOUTHEAST AFTER 140800Z AS CEILINGS AROUND 025
CURRENTLY PUSHING INTO NORTHERN ILLINOIS MOVE INTO THE AREA.

UPPER TROUGH CURRENTLY DROPPING INTO THE NORTHERN MIDWEST EXPECTED
TO PASS OVER THE LOCAL AREA AFTER SUNRISE SATURDAY. NARROW BUT
RATHER STRONG AREA OF FORCING LOOKS TO ACCOMPANY THE WAVE...SO
EXPECTING SNOW SHOWERS TO BEGIN AFFECTING THE TAF SITES BY MID
MORNING SATURDAY. APPEARS IFR VISIBILITY RESTRICTIONS WILL BE
LIKELY IN THE HEAVIER SHOWERS. SNOW SHOWERS WILL PROBABLY CONTINUE
INTO THE AFTERNOON HOURS AS NEAR DRY ADIABATIC LOW LEVEL LAPSE RATES
DEVELOP UNDER STRONG COLD ADVECTION...HOWEVER THE POTENTIAL FOR IFR
RESTRICTIONS SHOULD DIMINISH BY AFTERNOON AS UPPER WAVE MOVES OFF.

SURFACE WINDS GENERALLY 220-240 DEGREES AT 9-13 KTS OVERNIGHT
EXPECTED TO GRADUALLY VEER AROUND TO 280-300 DEGREES AFTER SUNRISE.
SHOULD START TO SEE SOME SURFACE GUSTS AROUND 25 KTS BY THAT
TIME...WITH THE POTENTIAL FOR GUSTS AROUND 35 KTS BY MIDDAY.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
WIND CHILL ADVISORY FROM 7 PM THIS EVENING TO 10 AM EST SUNDAY
FOR INZ021-028>031-035>049-051>057-062>065-071-072.

&&

SYNOPSIS...MK
NEAR TERM...MK/RYAN
SHORT TERM...MK
LONG TERM....PUMA
AVIATION...JAS

VISIT US AT HTTP://WWW.WEATHER.GOV/IND

FOLLOW US ON FACEBOOK...TWITTER AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSINDIANAPOLIS
WWW.TWITTER.COM/NWSINDIANAPOLIS
WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Feb 13, 10:14 PM EST, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1014 PM EST FRI FEB 13 2015

INZ051>057-060>065-067>072-141000-
VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-
BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-
JENNINGS-
1014 PM EST FRI FEB 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

DISCUSSION: CLOUD COVER WILL INCREASE AHEAD OF THE NEXT LOW
PRESSURE SYSTEM.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

OUTLOOK: SCATTERED TO NUMEROUS SNOW SHOWERS AND STRONG GUSTY
WINDS...ALONG WITH FALLING TEMPERATURES...ARE EXPECTED SATURDAY.
VERY COLD CONDITIONS WILL CONTINUE SATURDAY NIGHT INTO EARLY
SUNDAY WITH WIND CHILL VALUES ACROSS THE AREA RANGING FROM ZERO TO
10 BELOW ZERO. THE VISIBILITY WILL ALSO BE POOR IN SNOW
SHOWERS.

DISCUSSION: YET ANOTHER ARCTIC FRONT WILL TRACK THROUGH THE OHIO
VALLEY THIS WEEKEND BRINGING A RENEWED BLAST OF BITTERLY COLD AIR
AND THE POTENTIAL FOR MINOR SNOWFALL ACCUMULATIONS SATURDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT ANY SNOWFALL ACCUMULATIONS SATURDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ021-028>031-035>049-141000-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-
1014 PM EST FRI FEB 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: SNOW SHOWERS MAY MOVE INTO THE AREA TOWARD DAYBREAK.

HAZARDS: SNOW. BRIEFLY REDUCED VISIBILITIES.

TIMING: AFTER 4 AM.

DISCUSSION: AN ARCTIC COLD FRONT WILL APPROACH THE AREA LATE
TONIGHT...WITH SNOW SHOWERS POSSIBLE ACROSS NORTHERN PORTIONS OF
CENTRAL INDIANA TOWARDS DAYBREAK.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

OUTLOOK: SCATTERED TO NUMEROUS SNOW SHOWERS AND STRONG GUSTY
WINDS...ALONG WITH FALLING TEMPERATURES...ARE EXPECTED SATURDAY.
VERY COLD CONDITIONS WILL CONTINUE SATURDAY NIGHT INTO EARLY
SUNDAY WITH WIND CHILL VALUES ACROSS THE AREA RANGING FROM 10 TO
20 DEGREES BELOW ZERO. THE VISIBILITY WILL ALSO BE POOR IN SNOW
SHOWERS.

DISCUSSION: YET ANOTHER ARCTIC FRONT WILL TRACK THROUGH THE OHIO
VALLEY THIS WEEKEND BRINGING A RENEWED BLAST OF BITTERLY COLD AIR
AND THE POTENTIAL FOR MINOR SNOWFALL ACCUMULATIONS SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT ANY SNOWFALL ACCUMULATIONS SATURDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

RYAN

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 14, 11:54 AM ESTWind AdvisoryINDBartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more7 hr

Nearby

Wind Chill Advisories in Indiana, 2015Every wind chill advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.